Pharmacy compounded progesterone cream

by Letitia
(Overland Park Kansas)

I am estrogen dominant and post menopausal.

Dr wants me to use 100 mg of progesterone cream per day compounded by a pharmacy every day for a least 3 months.

Is this a reasonable amount or is this too much
any input is appreciated as I know compounded is stronger than what is purchased over the counter

letitia

Comments for Pharmacy compounded progesterone cream

Click here to add your own comments

Mar 05, 2013
Pharmacy compounded progesterone cream
by: Wray

Hi Letitia Some compounded are stronger than OTC creams, but not always. But if you've been told to use 100mg, then you've been given the amount so don't have to work it out. That is the lowest amount I would recommend. I've found the worse the symptoms the more is needed. You don't say what your symptoms are, but you will have to play around with the amount, until symptoms go. Many women need 200mg/day, some need 400mg/day. It's best to start high and reduce later. This avoids any Oestrogen Dominance. Have you been warned about this? Take care Wray

Mar 05, 2013
question for Wray - Help
by: Letitia

I already have estrogen dominance, mainly severe anxiety and disturbed sleep. When I first started using more of the progesterone cream, I started to have symptoms of morning sickness at night about 3 hours after I used the cream, cut back to 50 instead of 100 a day and the sickness went away ??? I am 57, therefore have been afraid to increase but symptoms are still there. I always used 25 for two weeks of the month for years so was surprised at this nausea when I increased. Is this common in some woman and how long does it usual last until the body ajusts ?????? I feel I am to old for morning sickness. I use bi-est and have made the descision to slowly reduce with the hope of only using the smallest amount if any., Any suggestions and advise to quell the nausea so I can keep increasing like your self - Thank you- Letitia

Mar 08, 2013
question for Wray - Help
by: Wray

Hi Letitia If you have Anxiety and sleep problems, you will need at least 200mg/day if not 400mg/day. The reason for the nausea is oestrogen. Too little progesterone stimulates it, oestrogen in turn stimulates substance P, this is a noiciceptive neuropeptide involved in pain and nausea. It's exactly how you've described it 'morning sickness', the same principle occurs when we fall pregnant. Progesterone is rising, stimulating oestrogen hence the nausea. There's more info on our page here. I didn't realise you were using oestrogen, this would only make matters worse, and cause an uphill battle for the progesterone. Reducing slowly is best, as cold turkey symptoms are not nice. I don't believe any woman needs extra oestrogen, see our page on HRT. Please have a vitamin D test done, I suspect it's low. A lack of vitamin D reduces the benefits of progesterone. Plus it causes sleep problems and anxiety, so too does low progesterone, see here and here. And these for progesterone here, here and here. Take care Wray

Mar 09, 2013
Progesterone/Estrogen
by: Letitia

When you say reduce estrogen slowly, how much is slowly, 5% 10%.

Also Wray as to the progesterone add the 200 right away ????

Vitamin D is good had it check

Mar 11, 2013
Progesterone/Estrogen
by: Wray

Hi Letitia We do have a page on this, please see Coming off HRT, the Pill etc. I do suggest you increase to 200mg/day, but it is trial and error finding the right amount. Take care Wray

Mar 25, 2013
HELP! Confused about how to get started on progesterone therapy
by: Maggie

Hello, My name is Maggie and I"m new here. I am a MESS! After realizing too late (understatement) I realize I've had hormonal imbalance all my life. Diagnosed with Endo at 22yrs. of age. Had surgery and instead of going on pill for a year I decided to get pregnant(my Dr.s two advice choices to cure endo) It did work and glad I had my son. However, other symptom I'd experienced all my life, such as sever headaches, painful breast and lumpiness, allergies, fearfulness, anger and just having a hard time coping with stress, still remained and did't know about hormones so I thought it was just the way I was. Now I'm 53 and made the biggest health mistake I could have six yrs. ago when I began to experience sleeping issues and got addicted to prescription medications. I know it's all been hormonal and I need help to address this.

Mar 26, 2013
HELP! Confused about how to get started on progesterone therapy
by: Wray

Hi Maggie So many of us are left in a mess, and all so needless too. With millions of women around the world having hormonal problems, why is so little known about them. Endometriosis is caused by oxidative stress, large amounts of antioxidants are needed to reverse it. Oestrogen is an inflammatory hormone, and being the mitogen it is, causes cells to proliferate, so worsens the condition. Pregnancy would have helped, as the large amount of progesterone we make when pregnant suppresses the excess oestrogen. Progesterone also helps with the other symptoms you had, such as severe headaches and Migraines. The Breast Tenderness and Breast Cysts too. Our page on Anxiety will help explain the fearfulness and we do have a page on anger and Aggression. Plus a page on Stress. Progesterone is an anti-inflammatory, plus an antioxidant, so can help with some allergies. Oestrogen exacerbates them. It would also appear you have low vitamin D, as many of your symptoms can be helped by it, particularly the allergies. Plus a low level reduces the benefits of progesterone. Please have a test done. Your insomnia could well have been caused by a lack of vitamin D, see here and here. None of the nutrients listed on the pages I've given you, including progesterone and vitamin D, react adversely to the meds you are taking. Continued below

Mar 26, 2013
HELP! Confused about how to get started on progesterone therapy Part 2
by: Wray

Hi Maggie If you do consider the progesterone, please make sure you use sufficient. I normally recommend 100-200mg/day, but feel you will need at least 200mg/day, possibly more. I'm not sure if you are still in Peri-menopause, or have now reached Menopause, but these two pages give more info on progesterone. For more info on vitamin D levels, test kits etc see the Vitamin D Council, GrassrootsHealth and Birmingham Hospital. Blood levels should be 70-100ng/ml (175-250nmol/L) and not the 30ng/ml (75nmol/L) most labs and doctors regard as adequate. The minimum daily dose should be 5000iu's per day, although recent research indicates it should be 10,000iu's per day, see here. Take care Wray

Nov 02, 2014
Higher strength cream?
by: Dilorio

I can only seem to find an OTC natural progesterone cream with about 22mg per 1/4 tsp. This means in order to get about 200mg I have to use about 2-3 tsp of cream per day. Besides being expensive (a 2 ounce jar only lasts about 3-4 days, I can't find enough skin surface area to apply this much cream. I'm literally slathering it all over-does anyone else have this problem. Am I calculating something wrong? Would a compounded cream be stronger?

Nov 03, 2014
Higher strength cream?
by: Wray

Hi Diloria It appears you haven't seen the cream we make. To get to 200mg/day you would need to use 6ml of cream, or just over 5ml (1tsp). We have a chart at the end of our page on How to use Progesterone Cream with more info. It is one of the most natural on the web too, see here for the ingredients. We have a few more pages which might help you, Peri-menopause, Oestrogen Dominance and Menopause. Take care Wray

Nov 06, 2014
Natpro Stock
by: Anonymous

The Natpro has been out of stock every single time I've checked. And I've been checking for at least a month now. So don't count on being able to buy it. Apparently this is a common problem judging from the upset comments I'm seeing on the Internet.

Click here to add your own comments

Join in and write your own page! It's easy to do. How? Simply click here to return to Progesterone faq.


Search over 7,500 pages on this site...